Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2010, 9:29 PM CDT for Franklin County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2010, 9:29 PM CDT (02:29 UTC)
- Expired
- May 25, 2010, 10:01 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KLSX 260229
SVRLSX
MOC071-260315-
/O.NEW.KLSX.SV.W.0079.100526T0229Z-100526T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT TUE MAY 25 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1015 PM CDT
* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF BEAUFORT...OR 8 MILES NORTHWEST OF SULLIVAN...AND MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNION...BEAUFORT...NOSER MILL...LESLIE AND LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3859 9116 3844 9091 3820 9119 3820 9124
3828 9138 3832 9137
TIME...MOT...LOC 0230Z 217DEG 11KT 3832 9122
WIND...HAIL 60MPH 1.00IN
$$
CARNEY1 follow-up statement
970
WWUS53 KLSX 260301
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT TUE MAY 25 2010
MOC071-260311-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-100526T0315Z/
FRANKLIN MO-
1001 PM CDT TUE MAY 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3859 9116 3844 9091 3820 9119 3820 9124
3828 9138 3832 9137
TIME...MOT...LOC 0301Z 217DEG 11KT 3840 9115
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:05 PM CDT, 24 minutes earlier.
Area forecast discussion, May 25, 9:05 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 905 PM CDT TUE MAY 25 2010 .UPDATE... /852 PM CDT TUE MAY 25 2010/ UPDATED FORECAST THIS EVENING TO CUT POPS ACROSS THE EASTERN 1/2 OF THE CWA. LOOKS LIKE MID/UPPER LEVEL RIDGING ALONG AND EAST OF THE MISSISSIPPI IS KEEPING CONVECTION IN CHECK TONIGHT. BACK OVER CENTRAL AND NORTHEAST MO...ISOLATED TO WIDELY SCATTERED STORMS WILL LIKELY CONTINUE THROUGH AT LEAST MUCH OF THE EVENING AND PERHAPS THROUGH THE OVERNIGHT AS WELL. RUC IS SHOWING 1500-2000 CAPE OVER THE AREA ATTM. THE INSTABILITY DOES WEAKEN AFTER MIDNIGHT...BUT CAPES STILL RUN HIGHER THAN 1000 J/KG. RUC ALSO SHOWING SOME WEAK MOISTURE CONVERGENCE AT 850MB WHICH IT MAINTAINS UNTIL AFTER 06Z...SO THINK ISO/SLIGHT CHANCE IS STILL WARRANTED AFTER MIDNIGHT. CARNEY && .DISCUSSION... /350 PM CDT TUE MAY 25 2010/ VERY LITTLE CINH IN PLACE OVER THE FA ATTM...AND ALL IT REALLY NEEDS IS A FOCUS...EITHER IN THE FORM OF AN OUTFLOW BOUNDARY OR AN UPPER LEVEL VORT BOTH OF WHICH ARE PRESENT. WEAK VORT SITS OVER THE STL METRO AREA...WHILE OUTFLOW BOUNDARIES ARE ENTERING INTO W CNTRL IL AND CNTRL/SERN MO. LOOK FOR SOME TSRA DEVELOPMENT TO TAKE PLACE NEAR THESE FOCUSES OVER THE NEXT FEW HRS...WITH WHAT DOES DEVELOP CONTINUING THRU MUCH OF THE EVENING. HUMID AND UNSTABLE AIRMASS TO REMAIN IN PLACE AT LEAST UNTIL WEDNESDAY...WHEN A COLD FRONT WILL SLOWLY PUSH THRU THE AREA... TAKING UNTIL THURSDAY TO COMPLETELY MOVE THRU. THIS WILL MAINTAIN PCPN CHCS FOR AT LEAST AIRMASS TYPE TSRA...BUT BEGINNING WEDNESDAY...WE WILL ALSO HAVE A MORE PROMINENT FOCUS IN THE FORM OF THE CDFNT. A MODERATELY STRONG UPR LVL VORT WILL ALSO DRIVE THRU THE AREA ON THURSDAY...ADDING AN ADDITIONAL FOCUS FOR TSRA DEVELOPMENT. HIGHEST POPS GEARED TOWARDS THESE FOCUSES. MOS TEMPS IN THE BALLPARK OF WHAT WE EXPECT...AND GENERALLY USED ALTHOUGH PREFERRED THE WARMER...ON AVERAGE...MAV OUTPUT OVER THE MET. BONE DRY AIRMASS AND COOLER AIR MOVES IN BY FRIDAY...AND SIGNALS THE BEGINNINGS OF WHAT APPEARS TO BE A SEASONABLY WARM AND DRY HOLIDAY WEEKEND...OR AT LEAST FOR MOST OF IT...WITH FEW CLOUDS. FOR THE EXTENDED PERIOD (FRIDAY NIGHT - TUESDAY)...MODELS ARE IN GOOD AGREEMENT THAT THE PERSISTENT H500 RIDGE BLOCKING PATTERN WILL GRADUALLY BREAK DOWN DURING THIS TIME...BUT DIFFER ON HOW FAST TO ACCOMPLISH IT. 00Z/06Z GFS WAS PART OF ONE CAMP THAT FAVORED A QUICKER BREAKING DOWN OF THIS RIDGE...BUT THE 12Z HAS SINCE SWITCHED TO THE SLOWER CAMP OF WHICH BELONGED THE BETTER MEDIUM RANGE VERIFYING ECMWF. THIS SEEMS MORE BELIEVABLE...AND SHOULD YIELD QUIET WX FOR MUCH OF THE HOLIDAY WEEKEND UNTIL PERHAPS THE VERY END ON MEMORIAL DAY. MODELS IN DECENT AGREEMENT THAT BY MEMORIAL DAY... PATTERN SHOULD HAVE BROKEN DOWN ENOUGH TO RESULT IN ZONAL FLOW BY LATE ON MEMORIAL DAY AND WITH THIS...THE INCREASE OF PCPN CHCS. IN FACT...THE COMBO OF ZONAL FLOW ALOFT WITH HINTS AT UPPER LEVEL DISTURBANCES TRACKING THRU THE AREA AND THE PRESENCE OF A WEAK BDRY AT THE SFC SHOULD BE CONDUCIVE TO MCS DEVELOPMENT BY EARLY-MID NEXT WEEK. IT WILL JUST BE A MATTER OF EXACTLY WHEN AND WHERE IT WILL TRACK. SKILL IS NOT THAT GREAT ON MCS THAT FAR OUT...ESPECIALLY WITH ONLY WEAK SIGNALS TO GO ON...SO HAVE ONLY PLACED SLIGHT CHC PLACEHOLDERS IN THERE FOR MONDAY AND TUESDAY FOR NOW. TEMPS WILL BEGIN THE PERIOD AT OR A LITTLE BIT ABOVE NORMAL...BUT SHOULD LOSE A FEW DEGS BY THE END OF THE PERIOD...ESPECIALLY IF THE WEAK BDRY PUSHES INTO SRN MO AND IL. TES && .AVIATION... /558 PM CDT TUE MAY 25 2010/ BROAD AREA OF SFC HI PRES CONTINUES ACRS MO SEEMINGLY LIMITING CONVECTION OVER TERMINALS. INSTABILITY AND MOISTURE EVER-PRESENT WITH INHIBITION NON-EXISTANT. PER LATEST SATELLITE-RADAR TRENDS IT IS PERHAPS SUBSIDENCE THAT IS THE CULPRIT. WILL FOLLOW WITH VCTS FOR KCOU-KUIN AND MONITOR INTO EVNG. CONVECTION TO DISSIPATE WITH LGT AND VRB WINDS OVERNIGHT...VSBYS MAY REDUCE INTO MRNG FOR KUIN BUT DO NOT BELIEVE TO MVFR. TSRA ANTICIPATED TO DEVELOP INTO MIDDAY AS A WEAK FRONTAL DISTUBANCE EDGES EWD INTO THE BI-STATE RGN. ALTHOUGH TSRA APPEARS MORE LIKELY SPECIFICS ARE UNCERTAIN...HAVE VCTS FOR TOMORROW AFTN AND EVNG. SPECIFICS FOR KSTL...CONVECTION APPEARS LIMITED BUT WILL MONITOR CLOSELY...HAVE THUS REMOVED VCTS WORDING. CU SHOULD DISSIPATE OVERNIGHT WITH LGT AND VRB WINDS. INTO TOMORROW A WEAK FRONTAL DISTURBANCE IS ANTICIPATED EDGE INTO THE RGN. TSRA IS MORE LIKELY BY MIDDAY INTO EVNG...YET UNCERTAIN IN TIMING AND IMPACT SPECIFICS... HAVE MENTIONED VCTS FOR NOW. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 25, 3:35 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE MAY 25 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 335 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY THIS EVENING WHEN THE ATMOSPHERE WILL BE THE MOST UNSTABLE. ALTHOUGH ORGANIZED AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING HAIL AND STRONG WIND GUSTS. SINCE THE STORMS WILL BE SLOW MOVING A FEW OF THEM COULD ALSO PRODUCE LOCALIZED FLOODING. MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY EVENING. MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE MISSISSIPPI RIVER UNTIL SATURDAY MORNING. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY IN PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Special weather statement, May 25, 9:24 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CDT TUE MAY 25 2010 MOZ062-260315- FRANKLIN MO- 924 PM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN COUNTY UNTIL 1015 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SULLIVAN...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION... WASHINGTON... NEW HAVEN... GERALD... BEAUFORT... NOSER MILL... LESLIE... LYON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:46 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| May 26, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 23 min |
| May 26, 5:13 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 4 hr |
| May 26, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 30 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 37 min |
| May 26, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| May 26, 6:29 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.